I was given the fentanyl patch for extream pain last summer. I had spinal fusion surgery on Dec 20th, almost 2 months ago. I took off the patch and went through what I call a week from hell. I was shaking and going through the withdrawl for 8 days. I am now on day 15 still am having a few panic attacks like I think the withdrawals will come back, I know in my head they can't. I so much want my normal life back. anyone there had this spinal fusion?? how long will it take till I am normal??
What you are going through is very normal. When opiates are used for pain (or recreation) our brain chemistry is heavily affected. Neurotransmitters that control our mood, sleep, appetite, energy, ect are decreased while we are taking the pain meds. when we stop using them these things have to go back to working normally again. That takes time to heal. The best thing you can do right now is eat right, exercise however you can, even 15 min walks will help your endorphins start pumping again. And keeping doing what you are doing. 15 days is a great start to getting your life back.
thanks so much, you just don't know how much having a reply helps in the healing process. I think the dr should have warned me or helped me more with this drug thing. the first thing he wanted to do was put me on the patch again, no way.
Yes...have had a spinal fusion but they did not give me a fentanyl patch...just a scrip foor lortabs but that was back when I did not have a problem...the weaknessand spasms were worse for me than any actual pain...have you tried nuscle relaxers and anti-inflammatories....where was your fusion mine was c-5,6,7
what about me still on viocoden, will I become addiced to that now, I am taking 6-8 a day for the surgery pain, o, and to worried, since you have had the surgery, did you have this butt and tail bone pain, its so uncomfortable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.